Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 127, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 9, 2008, 4:20 PM CDT for Beltrami County, Minnesota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2008, 4:20 PM CDT (21:20 UTC)
- Expired
- Jul 9, 2008, 5:01 PM CDT
- In force
- 41 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
County Beltrami County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 185 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:52 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 9, 2:52 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 252 PM CDT WED JUL 9 2008 .SHORT TERM... MAIN 500 MB LOW IN CNTRL MB MOVING TOWARD SE MB EARLY THIS EVENING. SFC TROUGH OUT AHD OF VORT FROM SE MB ACROSS NW MN THEN TO SE ND. HOWEVER...WHILE THIS TROUGH MAY PROVIDE SOME EXTRA LOW LEVEL CONVERGENCE...MAIN ISSUE IS ALOFT CONTAINS MANY VARIED SHORT WAVES AND WITH TEMPS WARMING TO NR 80 AND DEW PTS IN THE 50S PRODUCING CAPES IN THE 1000 J/KG RANGE ISOLD CONVECTION WILL OCCUR THROUGH EARLY EVENING JUST ABOUT ANYWHERE IN THE FCST AREA. SATELLITE AND RADAR SHOWS ENCHANCED MID LEVEL BASED CU TVF-FSE AREA AND FROM ROLLA THRU DVL TO JMS. FZVL LEVELS RANGE FROM 10500 FT IN THE NORTH TO NEARLY 12000 FT IN THE SOUTH. BEST BULK SHEAR FOR ORGANIZED SVR POSSIBILITY WOULD BE IN THE NORTHERN AREAS WITH 50-60KTS. ACTION THEN TURNS TO LATE TONIGHT IN WHAT MAY HAPPEN WITH OVERNIGHT CONVECTION. SFC TROUGH WILL DROP SOUTH INTO SRN ND/WCNTRL MN AND THEN REBOUND NORTHWARD A BIT LATE TONIGHT AS 850-700 MB WARM ADVECTION TAKES HOLD. GFS SEEMS A BIT BETTER DEFINED WITH VORTS IN THIS FLOW THOUGH ACTUAL QPF VALUES AND LOCATIONS SUBJECT TO CHANGE. ONE VORT PROGGED TO MOVE THRU ECNTRL ND INTO CNTRL MN 06-12Z PERIOD AND WITH 30-35 KT AT 850 MB NORTH OF SFC WARM FRONT WOULD FEEL DECENT SHOT AT SOME TYPE OF STORMS DROPPING SOUTHEAST OR FORMING NORTH OF THE SFC WARM FRONT WITH HIGHEST POPS LATE TONIGHT INTO EARLY THU MORNING DVL-GFK-FAR-PKD- ADC AREAS. ONCE MORNING CONVECTION EXISTS THE AREA...WOULD FEEL LIKE MAJORITY OF THURSDAY WILL TURN OUT PARTLY CLOUDY OR MOSTLY SUNNY AND VERY WARM AND HUMID. COULD BE SOME AFTN CONVECTION ALONG RETREATING WARM FRONT WHICH WILL LIE SOMEWHERE THRU CNTRL ND INTO CNTRL MN BUT WARM TEMPS ALOFT MAY SUPPRESS SFC BASED CONVECTION. BEST BET IS FOR STORMS TO FIRE OVERNIGHT THU NIGHT IN STRONG 925-850 MB WARM ADVECTION ZONE CENTERED FROM MOT-DVL-GFK-FAR-PKD AREA AND NEXT 500 MB SHORTWAVE THAT WILL BE MOVING INTO ALBERTA/WRN SASK. SEE SWODY2. MORNING THUNDERSTORMS MAY CONTINUE FRIDAY MORNING...MAINLY INTO MN...THEN QUESTION IS WILL CONVECTION RE-FIRE ALONG COLD FRONT PROGGED TO MOVE THRU THE VALLEY INTO MN MIDDAY-EARLY AFTN. BEST BET IS ERN FCST AREA THRU FRI AFTN...WITH DRIER AIR ADVECTING INTO CNTRL AND ERN ND FRI AFTN. WILL MAINTAIN LOW POPS HOWEVER FOR ISOLD CONVECTION PER COORDINATION AS COLD AIR ALOFT SPREADS INTO CNTRL ND BY 00Z SAT. ANY THREAT FOR PCPN WILL END FRI NIGHT....THEN ON SATURDAY COLD AIR ALOFT WILL MOVE SOUTHWARD BEHIND 500 MB LOW THAT WILL THEN BE JUST NORTH OF INTERNATIONAL FALLS WITH THREAT FOR SCT SHRA/TSRA AT LEAST FOR NE 1/2 OF FCST AREA (DVL-GFK-PKD NORTHWARD). TEMPS MUCH COOLER ON SATURDAY WITH 60S NORTHEAST TO MID 70S SOUTHWEST. .LONG TERM...THE GFS AND CANADIAN MODELS ADVERTISE THAT A COOL NORTHWESTERLY FLOW ALOFT WILL PERSIST THROUGH THE WEEKEND AS A STRONG UPPER LEVEL TROUGH REMAINS OVER HUDSON BAY. TEMPERATURES WILL REMAIN ABOUT 10 DEGREES BELOW NORMAL THROUGH THE WEEKEND. RETURN FLOW WILL SET UP FOR THE START OF THE NEW WORK WEEK AS A SIGNIFICANT RIDGE BUILDS NORTHWARD. THE CHANCE OF THUNDERSTORMS IS EXPECTED TO RETURN ON TUESDAY AS GULF MOISTURE RETURNS TO THE FORECAST AREA. && .AVIATION...WDLY SCT EVENING THUNDERSTORMS ARE POSSIBLE IN THE NORTHWEST FLOW ALOFT. AS STRONG WARM ADVECTION DEVELOPS LATE TONIGHT...A MORE SIGNIFICANT CHANCE OF THUNDERSTORMS IS EXPECTED ACROSS THE FORECAST AREA DURING THE 09-14Z PERIOD. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE/BRAMER
Hazardous weather outlook, Jul 9, 6:40 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 640 AM CDT WED JUL 9 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 640 AM CDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AN ORGANIZING WARM FRONT MAY BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON INTO THE OVERNIGHT ACROSS PORTIONS OF THE REGION. A FEW OF THESE THUNDERSTORMS MAY APPROACH SEVERE LIMITS PRODUCING HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THURSDAY AFTERNOON AND CONTINUE THROUGH THE NIGHT TIME HOURS. THESE STORMS WILL LIKELY REACH SEVERE LIMITS PRODUCING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VOELKER
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:50 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 25 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.